Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 94, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2007, 2:17 PM CDT for Haskell County, Latimer County, LeFlore County, Oklahoma. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2007, 2:17 PM CDT (19:17 UTC)
- Expired
- May 15, 2007, 3:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 62 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 2:28 PM CDT | HAIL 1 | Mccurtain, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1151 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 151918 SVRTSA OKC061-077-079-152015- /O.NEW.KTSA.SV.W.0094.070515T1917Z-070515T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 217 PM CDT TUE MAY 15 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA NORTHERN LATIMER COUNTY IN SOUTHEAST OKLAHOMA NORTHWESTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 315 PM CDT * AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MC CURTAIN TO 11 MILES WEST OF WILBURTON...MOVING EAST AT 15 MPH. THE STRONGEST STORM WAS LOCATED NEAR LEQUIRE. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...LEQUIRE... KEOTA...MCCURTAIN...MC CURTAIN...WILBURTON...BOKOSHE...RED OAK... PANAMA...SPIRO AND FANSHAWE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3525 9500 3486 9556 3484 9502 3534 9444 $$
3 follow-up statements
000 WWUS54 KTSA 151939 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 238 PM CDT TUE MAY 15 2007 OKC061-077-079-152015- /O.CON.KTSA.SV.W.0094.000000T0000Z-070515T2015Z/ HASKELL OK-LE FLORE OK-LATIMER OK- 238 PM CDT TUE MAY 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR NORTHERN LATIMER...NORTHWESTERN LE FLORE AND SOUTHEASTERN HASKELL COUNTIES... AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BOKOSHE TO WILBURTON...MOVING EAST AT 35 MPH. THE STRONGEST STORM IN THE LINE WAS LOCATED JUST SOUTH OF MCCURTAIN IN SOUTHEASTERN HASKELL COUNTY. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PANOLA... BOKOSHE...SPIRO...SCULLYVILLE...RED OAK...PANAMA AND FANSHAWE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3528 9484 3486 9543 3484 9502 3534 9444 $$
000
WWUS54 KTSA 152002
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT TUE MAY 15 2007
OKC061-152010-
/O.CAN.KTSA.SV.W.0094.000000T0000Z-070515T2015Z/
HASKELL OK-
300 PM CDT TUE MAY 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR HASKELL COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF HASKELL COUNTY THEREFORE
THE WARNING HAS BEEN CANCELLED.
LAT...LON 3522 9479 3469 9535 3470 9491 3510 9450
3534 9444
$$
OKC077-079-152015-
/O.CON.KTSA.SV.W.0094.000000T0000Z-070515T2015Z/
LE FLORE OK-LATIMER OK-
300 PM CDT TUE MAY 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN LATIMER AND NORTHERN LE FLORE COUNTIES...
AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR PANAMA...MOVING EAST
AT 35 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR JUST EAST OF
YANUSH IN EXTREME SOUTHERN LATIMER COUNTY. THIS STORM WAS ALSO
MOVING EAST AT 35 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...POTEAU...
SPIRO...SCULLYVILLE...CAMERON...BRADEN...POCOLA AND ROCK ISLAND.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3522 9479 3469 9535 3470 9491 3510 9450
3534 9444
$$000
WWUS54 KTSA 152015
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
315 PM CDT TUE MAY 15 2007
OKC077-079-152024-
/O.EXP.KTSA.SV.W.0094.000000T0000Z-070515T2015Z/
LE FLORE OK-LATIMER OK-
315 PM CDT TUE MAY 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LATIMER AND
NORTHERN LE FLORE COUNTIES EXPIRES AT 315 PM CDT...
THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THESE STORMS...ESPECIALLY ACROSS SOUTHEASTERN LATIMER COUNTY.
LAT...LON 3522 9479 3469 9535 3470 9491 3510 9450
3534 9444
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 10:34 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 15, 10:34 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1034 AM CDT TUE MAY 15 2007 .UPDATE... ALREADY SENT UPDATE TO TWEAK POPS FOR THE REMAINDER OF THE MORNING HOURS INTO THIS AFTERNOON. ELEVATED SHOWERS/THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE COLD FRONT IS LOCATED JUST NORTHWEST OF CWA...CURRENTLY MOVING THROUGH NORTH CENTRAL OKLAHOMA. A FEW OF THE ELEVATED STORMS COULD BE STRONG THIS MORNING...BUT THE PRIMARY CHANCE FOR SEVERE WEATHER SHOULD BE LATER THIS AFTERNOON ACROSS NORTHWEST ARKANSAS AS COLD FRONT MOVES INTO AFOREMENTIONED AREA. SEVERE POTENTIAL WILL LIKELY DEPEND ON HOW WIDESPREAD ELEVATED CONVECTION BECOMES AND HOW MUCH SURFACE BASED INSTABILITY CAN BE MAINTAINED/REALIZED WITH MAIN FRONTAL BOUNDARY. REGARDLESS...WIND FIELDS ALOFT WILL BE MARGINAL ...KEEPING OVERALL SEVERE WEATHER CHANCES MORE LIMITED THAN OTHERWISE EXPECTED WITH A FROPA IN MID MAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12 LONG TERM....23
Hazardous weather outlook, May 15, 5:08 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 508 AM CDT TUE MAY 15 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 508 AM CDT TUE MAY 15 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...AFTERNOON. DISCUSSION... A COLD FRONT WILL PUSH THROUGH THE AREA TODAY...ADVANCING TO NEAR INTERSTATE 44 BY NOON AND INTO FAR SOUTHEASTERN OKLAHOMA BY THIS EVENING. SHOWERS AND THUNDERSTORMS ONGOING NORTH OF THE FRONT IN CENTRAL KANSAS WILL CONTINUE TO DEVELOP SOUTH AND WILL AFFECT PARTS OF NORTHEAST OKLAHOMA DURING THE MID TO LATE MORNING HOURS BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. SUFFICIENT DAYTIME HEATING SOUTH OF THE FRONT THIS AFTERNOON WILL RESULT IN MODERATE INSTABILITY...HOWEVER THE LACK OF DEEP LAYER SHEAR WILL LIMIT ANY SEVERE WEATHER TO BRIEF PULSE EVENTS...MAINLY ACROSS WEST CENTRAL AND NORTHWEST ARKANSAS WHERE UPPER LEVEL FLOW WILL BE SLIGHTLY STRONGER. SHOWERS AND THUNDERSTORMS WILL DECREASE THIS EVENING AS THE FRONT CONTINUES TO MOVE SOUTH. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION INTO EARLY NEXT WEEK...PROVIDING AN EXTENDED PERIOD OF TRANQUIL WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 15, 1:36 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
136 PM CDT TUE MAY 15 2007
OKZ068-070-151900-
CHEROKEE OK-MUSKOGEE OK-
136 PM CDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN MUSKOGEE AND WESTERN CHEROKEE
AT 136 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT GIBSON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FORT GIBSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3580 9535 3567 9532 3572 9509 3588 9506Special weather statement, May 15, 1:37 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 PM CDT TUE MAY 15 2007
OKZ066-151900-
OKMULGEE OK-
137 PM CDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHERN OKMULGEE
AT 137 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF PRESTON...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PRESTON AND BEGGS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3582 9606 3572 9612 3561 9589 3578 9584Special weather statement, May 15, 1:37 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 PM CDT TUE MAY 15 2007
OKZ073-075-151900-
LATIMER OK-PITTSBURG OK-
137 PM CDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
EASTERN PITTSBURG AND NORTHWESTERN LATIMER
AT 137 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PITTSBURG COUNTY...MOVING EAST AT 20 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3501 9565 3487 9562 3494 9531 3506 9530Special weather statement, May 15, 2:11 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT TUE MAY 15 2007
OKZ073>076-151945-
HASKELL OK-LATIMER OK-LE FLORE OK-PITTSBURG OK-
211 PM CDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN HASKELL...NORTHERN LE FLORE...EASTERN PITTSBURG AND
NORTHERN LATIMER
AT 211 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTHWEST OF KEOTA TO HAILEYVILLE...
MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...MC CURTAIN...MCCURTAIN...LEQUIRE...KEOTA...
WILBURTON...GOWEN...PANOLA...RED OAK...MILTON...BOKOSHE...
COWLINGTON...HARTSHORNE AND HAILEYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3526 9497 3478 9571 3487 9516 3533 9452Local storm report, May 15, 2:13 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
213 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 1 W MORRIS 35.61N 95.88W
05/15/2007 E0.75 INCH OKMULGEE OK EMERGENCY MNGR
&&
NMKSpecial weather statement, May 15, 2:14 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
214 PM CDT TUE MAY 15 2007
ARZ001-010-151945-
BENTON AR-WASHINGTON AR-
214 PM CDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
WASHINGTON AND SOUTHERN BENTON
AT 214 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF SAVOY TO MORROW...MOVING
EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...FAYETTEVILLE AND SPRINGDALE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3617 9443 3580 9447 3584 9405 3623 9392The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:36 PM CDT | Special Weather Statement | TSA | Cherokee | 24 min |
| May 15, 1:37 PM CDT | Special Weather Statement | TSA | Okmulgee | 23 min |
| May 15, 2:11 PM CDT | Special Weather Statement | TSA | Latimer | 34 min |
| May 15, 2:53 PM CDT | Special Weather Statement | TSA | Muskogee | 37 min |
| May 15, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 34 min |
| May 15, 3:21 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 39 min |
| May 15, 3:43 PM CDT | Special Weather Statement | TSA | Sequoyah | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.